Skip to content
My WebMD Sign In, Sign Up
atypical migraine
avatar
An_255441 posted:
Since 2 episodes of verbal problems and confusion last year I have developed stuttering which does not seem to be accompanied by anything or confusion. Any ideas? It is embarassing and worrisome. I am a 61 yr. old woman with bipolar which is stablized on multiple meds.
Reply
 
avatar
rosielou responded:
Hi,

Do you mind if I ask some questions? There can be problems w interactions of some bipolar and migraine meds, but that is well known and usually not a problem.

What kind of "episodes" did you experience? What medical care and specialty did you have for the episodes, did they give you a diagnosis? What medical care have you had for the stuttering?

Rose
 
avatar
ginpene replied to rosielou's response:
Hi. The first episode started with sudden inability to get my mouth to move to talk. The ED doubted it was a TIA and basically told me to see my doc. He sent me to a neurologist who thought it was a TIA and said to take ASA 81mg. MRA and echocardiagram were benign. Three months later I had gradual speech difficulty which got worse and then I had confusion so bad that I couldn't figure out how to use my phone. It was over in less than an hour. So then he said it was this migraine equivalent. The episodes are so infrequent that no med is recommended. But now, about 6 months after the 2nd episode I have this weird stuttering.I'll be seeing him this week, see what he's got to say.
 
avatar
rosielou replied to ginpene's response:
You definitely have unique things there, nothing I'd feel comfortable discussing on an internet board. Since you're seeing your doctor this week I hope you get some answers soon.
 
avatar
ginpene replied to rosielou's response:
Hi again. The neurologist, who I think is really good, thinks that the Seroquel I take is the cause of the stuttering. I sent an email to my psychiatrist so he can think about possibilities before my appointment next week, and the neurologist sent a report to him, too. I need to balance the emotional cycling, increasing but mild insomnia, sedation and the stutter... GP
 
avatar
rosielou replied to ginpene's response:
One of the frustrating things about migraine is getting the mix of meds that works for you. Side effects can be annoying or worse. When you have other conditions, like many of us do, it can be knotty.

If your docs are communicating, that's good. Brain medicine is complex, having good docs like you do is excellent. Don't forget to do your own research and learn about the meds they prescribe, plus lifestyle changes that will help. Pay attention to your body like you did here, that's the part they can't do.

So you're on your way with your team. Good luck!
 
avatar
ginpene replied to rosielou's response:
Ain't it great when 2 doctors you like and respect disagree!
My psychiatrist does not believe that the stutter is related to the Seroquel. He wants me to try a lower dose of Lithium, taken once a day at night. It's slow release, and perhaps it will help me sleep but not get me so sedated. We'll need to still get it at therapeutic level. I agreed to try the different Lithium for a month, then if I am stable mood wise and able to sleep we will try to decrease the Seroquel. I guess I can stand the stutter for another month...
Thanks for your input. GP


Helpful Tips

Supplements for headachesExpert
A lot of my patients ask about herbal supplements for headaches. There are very few studies of supplements for headaches, but there are ... More
Was this Helpful?
48 of 65 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Pain Disorders Center